Alert archive / Mississippi / Flash Flood Warnings in 1999

Flash Flood Warning 35, NWS Mobile, AL

July 25, 1999Wayne County, Mississippi

NWS Mobile, AL issued this flash flood warning at Jul 25, 1999, 6:30 PM CDT for Wayne County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 1999, 6:30 PM CDT (23:30 UTC)
Expired
Jul 25, 1999, 8:45 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1999-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1999-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 252329
FFWMOB
MSC153-260145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT SUN JUL 25 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 845 PM CDT

* AT 625 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DRIFTING SLOWLY
  SOUTHWEST OVER SOUTHERN WAYNE COUNTY.  THESE THUNDERSTORMS ARE
  PRODUCING HOURLY RAINFALL TOTALS BETWEEN 3 AND 4 INCHES.

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR
  DRAINAGE AREAS IN THE SOUTHERN PART OF COUNTY...AS WELL AS
  FLOODING OF AREA ROADWAYS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. MOTORISTS SHOULD NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROADWAY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:45 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 25, 2:45 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN JUL 25 1999

MODELS REMAIN CONSISTENT IN SLIGHTLY LOWER UPPER GEOPOTENTIAL
HEIGHTS OVER SERN US WITH GENERAL WEAKNESS ALOFT AS UPR TROUGH MOVES
OFF EAST COAST AND LARGE MID/UPPER HIGH REMAINS PARKED OVER PLAINS
STATES. SLIGHT WEAKNESSES IN SFC PRES FIELD CONTINUES TO BE
REFLECTED OVER SE US AS A RESULT THROUGH TONIGHT...BUT BY MONDAY
UPPER TROF MOVES E AND SFC HIGH PRES BEGINS TO BUILD OVER ERN GULF
AND SE STATES.  SUBSIDENCE ALSO BEGINS TO DEVELOP OVER SERN STATES
BY LATE MONDAY IN WAKE OF DEPARTING UPPER TROUGH AS UPPER HIGH
REMAINS IN PLACE OVER CENTRAL US. CONVECTIVE COMPLEX CURRENTLY MOVG
S AND W ACROSS ERN HALF OF FCST AREA UNDER REGION OF COOLER TEMPS
ALOFT AS INDICATED BY RUC 500MB TEMP GUIDANCE...AND EXPECT THIS
FEATURE TO CONTINUE RAIN CHANCES OVER ERN ZONES THIS EVENING WITH
LOWER POPS W TONIGHT.  OTHERWISE...MON THROUGH TUE...PCPN FCST WILL
PRIMARILY RELATED TO MESOSCALE FORCING ALONG SEA/LAND BREEZE
INTERACTIONS AND AFTERNOON HEATING.  WITH DRIER AIR FILTERING INTO
REGION BY END OF PERIOD AND INTO EXTENDED TIME FRAME...EXPECT FEWER
SHRA/TSRA.  MANY LOCATIONS RAIN COOLED THIS AFTERNOON...BUT EVEN
THOSE AREAS THAT HAVE NOT RECEIVED ANY RAINFALL COOLER THAN PAST FEW
DAYS.  EXPECT THIS SLIGHTLY COOLER TREND TO CONTINUE THIS PERIOD.
LIKE FAN POPS FOR TONIGHT...BUT FWC LOOKS BETTER FOR REMAINDER OF
PERIOD.  FWC/FAN BOTH OVER DID TEMPS FOR THIS AFTERNOON.  WILL
UNDERCUT GUIDANCE MAX TEMPS SLIGHTLY THIS PERIOD...BUT MIN TEMPS
LOOK REASONABLE. PRELIM NUMBERS FOLLOW...

MOB BB 074/092 073/093 074 12232
PNS BB 076/090/075/091 075 12232
GZH BB 073/093 072/094 072 12432
DTS BB 075/090 076/091 075 12232
61A BB 072/093 071/094 071 12432
2RO BB 073/093 072/094 072 12232

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:42 PM CDTSevere Thunderstorm WarningMOBGeorge63 min
Jul 25, 6:50 PM CDTSevere Thunderstorm WarningMOBStone55 min

Nearby

Flash Flood Warnings in Mississippi, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.